How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara
khagihara, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 6591
Experience:  Trained in OB & GYN for many years.
20084961
Type Your OB GYN Question Here...
khagihara is online now
A new question is answered every 9 seconds

Im 19 years old and ive been bleeding for 13 days straight.

Customer Question

Hi, Im 19 years old and ive been bleeding for 13 days straight. October 2009, was the last time i went to our local health unit to get a bc shot. Everything was all good. I was suppose to go back in February 2010, but i decided i wanted my body to be back to normal because i was seriously think about having a baby. I haven't had a cycle after being off the shot. I looked it up and it says it usually takes up to 12 to 14 weeks for the depo shot to leave your system. I just started bleeding on May 30th and today is June 12th. Im scared because i know im losing more blood than usually and the health unit said they only can put me back on bc but i hate what its doing to my body. I can't do it again. What should I do? If you can answer this please e-mail me at***@******.***!
Please and thank you!
-Jerrica
Submitted: 8 years ago.
Category: OB GYN
Expert:  khagihara replied 8 years ago.
How much is the bleeding? Is the bleeding getting decreased or constant?
Customer: replied 8 years ago.
Well it started off light but as the days come its getting a little heavier instead of decreasing. It's not so heavy that it makes me go through a pad an hour, but sometimes it won't have alot in my pad but when i go to wipe it all shows on the tissue paper.
Expert:  khagihara replied 8 years ago.
How tall are you? How much do you weigh?
Do you have problem adjusting to hot temperature? Tremor? Hair loss? Bowel problem? Sleep problem? Palpitations?
Have you had a pelvic exam, and ultrasound recently?
Do you have any other problems associated with the problem?
Do you have any medical problems?
Any surgeries?
Are you taking any medications including OTC pills and herbs?
Any family medical history?
Customer: replied 8 years ago.

Well i'm 5'5, i weigh 180.

Im use to hot temperature i stay in Louisiana. No hair loss. Going to the bathroom is regular, and it don't hurt to go. I sleep well, i have no problems with that. No i haven't had a pelvic exam or ultrasound every time i talk to a nurse at the health unit they say they only can put me on birth control to stop the bleeding. There's no other problems with my body other than the bleeding. I don't have any medical problems at all. I only had oral surgery and that was about three years ago. The only medicine i take right now is the Alli diet pill and the only side effects i have from them is loose bowel movements and a little gas but thats it. The only think that runs in my family is diabetes.

Expert:  khagihara replied 8 years ago.
I need to ask more questions to understand your condition.
Have you been pregnant?
Any weight change? If so, over what period of time?
Do you have trouble losing weight?
Did you ask your doctor to refer a dietitian who can help plan out a diet and exercise program with you or did your doctor refer a dietitian?
Do you have excessive facial or body hair? Do you have thinning hair on the skull? Do you have acne increased? Do you have irregular periods?
Do you feel you are always thirsty and drink a lot of liquid? Do you go to the bathroom frequently? Is your appetite increased? Do you crave sweets?
Customer: replied 8 years ago.
Well i've never been pregnant before, and yes my weight is constantly goingup and down. I do have problems losing weight. I don't think I've lost anything and I've been taking the Alli diet pills for about three months now. I never talked to a doctor about dieting I just started it on my own. I tried a liquid diet, it didn't work. I tried different types of diet pills and they didn't work either. I try to exercise but I have back pains so it causes me not to exercise long. Yes i have facial hair its on my chin. My hair on my head is the same thick and healthy. No acne problems. Yes my cycles have always been irregular but they lasted three days but it was like every three to four months that i will have a cycle. I always keep a bottle of water with me because im always thirsty. I don't really use the bathroom alot... like two to three times a day thats it. No my appetite hasn't increased but sometimes i do crave something sweet and it be late at night.
Expert:  khagihara replied 8 years ago.
You could have polycystic ovary syndrome (PCOS) which is caused by imbalances of hormones. PCOS includes multiple cysts in ovaries (not always), diabetes, male pattern hair growth, irregular periods, and infertility. You should see a gynecologist. At first, you need to control the bleeding. You should take birth control pills for a while. Ask your doctor to refer a dietitian. It is more effective than doing by yourself. Losing weight can control your periods and increase a chance to get pregnant.
Hope you get better.